Asked • 04/11/19

How does drug-induced photosensitivity work?

Some drugs (tetracyclines, for instance) can cause photosensitivity reactions—that is, some patients become extremely sensitive to the sun, developing rashes or inflammation after spending time in bright sunlight. Sources I've read describe this as an immune reaction similar to an allergy, but I've also heard that antihistamines are generally ineffective at treating such reactions.So my question is, what are the biological processes behind this reaction, and how does it differ from a normal skin allergy that could be treated by antihistamines?

1 Expert Answer

By:

Still looking for help? Get the right answer, fast.

Ask a question for free

Get a free answer to a quick problem.
Most questions answered within 4 hours.

OR

Find an Online Tutor Now

Choose an expert and meet online. No packages or subscriptions, pay only for the time you need.